Alert archive / Wyoming / High Wind Warnings in 2010

High Wind Warning 2, NWS Riverton, WY

April 2, 2010Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind warning at Apr 2, 2010, 2:53 PM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Apr 2, 2010, 9:00 PM MDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2010, 2:53 PM MDT (20:53 UTC)
In effect from
Apr 2, 2010, 9:00 PM MDT
Expired
Apr 3, 2010, 6:00 PM MDT
In force
21 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2010-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2010-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WWUS75 KRIW 022053
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
253 PM MDT FRI APR 2 2010

...STRONG WINDS EXPECTED ACROSS PORTIONS OF CENTRAL AND SOUTHCENTRAL
WYOMING LATER TONIGHT INTO SATURDAY...

.AN APPROACHING COLD FRONT WILL COMBINE WITH AN INCREASING
PRESSURE GRADIENT AND VERY STRONG WINDS JUST ABOVE THE SURFACE TO
PRODUCE HIGH WINDS TONIGHT INTO SATURDAY. THE WINDS WILL DEVELOP
RAPIDLY ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE LATER
THIS EVENING AND THEN SPREAD TO THE CASPER AREA AFTER MIDNIGHT.
THE COLD FRONT WILL THEN MOVE ACROSS SWEETWATER COUNTY SATURDAY
MORNING CAUSING A RAPID INCREASE IN THE WINDS ACROSS THE
INTERSTATE 80 CORRIDOR.

WYZ019-030600-
/O.UPG.KRIW.HW.A.0004.100403T0300Z-100403T1800Z/
/O.NEW.KRIW.HW.W.0002.100403T0300Z-100403T1800Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
253 PM MDT FRI APR 2 2010

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...SOUTHWEST WINDS WILL DEVELOP AND INCREASE
  RAPIDLY THIS EVENING...REACHING HIGH WIND CRITERIA AFTER 9 PM
  AND CONTINUING THROUGH SATURDAY MORNING.

* WIND...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH 
  ARE EXPECTED. 

* IMPACTS...TRAVELLERS ALONG 287 AND 789 WILL EXPERIENCE STRONG 
  CROSS WINDS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ020-030600-
/O.UPG.KRIW.HW.A.0004.100403T0600Z-100403T1800Z/
/O.NEW.KRIW.HW.W.0002.100403T0600Z-100403T1800Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
253 PM MDT FRI APR 2 2010

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...SOUTHWEST WINDS WILL DEVELOP AND INCREASE
  RAPIDLY AFTER MIDNIGHT...REACHING HIGH WIND CRITERIA DURING THE
  EARLY MORNING HOURS AND CONTINUING THROUGH NOON SATURDAY. THE
  STRONGEST WINDS ARE EXPECTED ALONG THE SOUTH SIDE OF CASPER AND ON
  HIGHWAY 220 THROUGH THE NARROWS JUST SOUTHWEST OF CASPER.

* WIND...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH 
  ARE POSSIBLE. 

* IMPACTS...TRAVELLERS ALONG HIGHWAY 20 26 WILL LIKELY 
  EXPERIENCE STRONG CROSS WINDS. TRAVELLERS ON HIGHWAY 220 MAY 
  SEE AREAS OF STRONG CROSS WINDS BUT WINDS WILL GENERALLY BE 
  SOUTHWEST ALONG THE DIRECTION OF THE HIGHWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ028-030-030600-
/O.CON.KRIW.HW.A.0004.100403T1200Z-100404T0000Z/
ROCK SPRINGS AND GREEN RIVER-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
253 PM MDT FRI APR 2 2010

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON. 

* SUMMARY AND TIMING...A STRONG COLD FRONT WILL SWEEP ACROSS THE 
  AREA SATURDAY MORNING CAUSING A RAPID INCREASE IN WEST WINDS 
  AND EVEN A PERIOD OF SNOW SHOWERS. 

* WIND...WEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE 
  POSSIBLE.

* IMPACTS...TRAVELLERS ON NORTH SOUTH HIGHWAYS WILL EXPERIENCE 
  VERY STRONG CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$

SKRBAC
4 follow-up statements
723 
WWUS75 KRIW 030304
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
904 PM MDT FRI APR 2 2010

...STRONG WINDS EXPECTED ACROSS PORTIONS OF CENTRAL AND
SOUTH CENTRAL WYOMING TONIGHT INTO SATURDAY...

.AN APPROACHING COLD FRONT WILL COMBINE WITH AN INCREASING
PRESSURE GRADIENT AND VERY STRONG WINDS JUST ABOVE THE SURFACE TO
PRODUCE HIGH WINDS TONIGHT INTO SATURDAY. THE WINDS WILL DEVELOP
RAPIDLY ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE LATER
THIS EVENING AND THEN SPREAD TO THE CASPER AREA AFTER MIDNIGHT.
THE COLD FRONT WILL THEN MOVE ACROSS SWEETWATER COUNTY SATURDAY
MORNING CAUSING A RAPID INCREASE IN THE WINDS ACROSS THE
INTERSTATE 80 CORRIDOR.

WYZ019-030900-
/O.CON.KRIW.HW.W.0002.000000T0000Z-100403T1800Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
904 PM MDT FRI APR 2 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SATURDAY. 

* SUMMARY AND TIMING...SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS
  UP TO AROUND 40 MPH HAVE BEEN OBSERVED EARLY THIS EVENING
  THROUGH 9 PM MDT ACROSS THE GREEN AND RATTLESNAKE MOUNTAINS.
  SOUTHWEST WINDS WILL DEVELOP AND INCREASE RAPIDLY LATER THIS
  EVENING...REACHING HIGH WIND CRITERIA AFTER 11 PM AND CONTINUING
  THROUGH SATURDAY MORNING.

* WIND...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH 
  ARE EXPECTED AFTER 11 PM MDT. 

* IMPACTS...TRAVELERS ALONG 287 AND 789 WILL EXPERIENCE STRONG 
  CROSS WINDS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ020-030900-
/O.CON.KRIW.HW.W.0002.100403T0600Z-100403T1800Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
904 PM MDT FRI APR 2 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON MDT SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON MDT SATURDAY. 

* SUMMARY AND TIMING...SOUTHWEST WINDS WILL DEVELOP AND INCREASE 
  RAPIDLY AFTER MIDNIGHT...REACHING HIGH WIND CRITERIA DURING 
  THE EARLY MORNING HOURS AND CONTINUING THROUGH NOON SATURDAY. 
  THE STRONGEST WINDS ARE EXPECTED ALONG THE SOUTH SIDE OF 
  CASPER AND ON HIGHWAY 220 THROUGH THE NARROWS JUST SOUTHWEST 
  OF CASPER. 

* WIND...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH 
  ARE POSSIBLE. 

* IMPACTS...TRAVELERS ALONG HIGHWAY 20 26 WILL LIKELY 
  EXPERIENCE STRONG CROSS WINDS. TRAVELERS ON HIGHWAY 220 MAY 
  SEE AREAS OF STRONG CROSS WINDS BUT WINDS WILL GENERALLY BE 
  SOUTHWEST ALONG THE DIRECTION OF THE HIGHWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ028-030-030900-
/O.CON.KRIW.HW.A.0004.100403T1200Z-100404T0000Z/
ROCK SPRINGS AND GREEN RIVER-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
904 PM MDT FRI APR 2 2010

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT SATURDAY
THROUGH SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT SATURDAY
THROUGH SATURDAY AFTERNOON. 

* SUMMARY AND TIMING...A STRONG COLD FRONT WILL SWEEP ACROSS THE 
  AREA SATURDAY MORNING CAUSING A RAPID INCREASE IN WEST WINDS 
  AND EVEN A PERIOD OF SNOW SHOWERS. 

* WIND...WEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE 
  POSSIBLE. 

* IMPACTS...TRAVELERS ON NORTH SOUTH HIGHWAYS WILL EXPERIENCE 
  VERY STRONG CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

$$

SMITH/SKRBAC
503 
WWUS75 KRIW 030829
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
229 AM MDT SAT APR 3 2010

...STRONG WINDS EXPECTED ACROSS PORTIONS OF CENTRAL AND SOUTH
CENTRAL WYOMING EARLY THIS MORNING AND TODAY...

.AN APPROACHING COLD FRONT WILL COMBINE WITH AN INCREASING
PRESSURE GRADIENT AND VERY STRONG WINDS JUST ABOVE THE SURFACE
WILL PRODUCE HIGH WINDS EARLY THIS MORNING AND TODAY. HIGH WINDS WILL
CONTINUE ACROSS THE GREEN MOUNTAINS AND RATTLESNAKE RANGE AND
ACROSS THE LOWER ELEVATIONS OF NATRONA COUNTY THROUGH AROUND MIDDAY.
A COLD FRONT WILL CROSS SWEETWATER COUNTY THIS MORNING...CAUSING A
RAPID INCREASE IN THE WINDS ACROSS THE INTERSTATE 80 CORRIDOR.
HIGH WINDS ARE LIKELY ACROSS SWEETWATER COUNTY THROUGH EARLY THIS
EVENING. 

WYZ028-030-031815-
/O.UPG.KRIW.HW.A.0004.100403T1200Z-100404T0000Z/
/O.EXB.KRIW.HW.W.0002.100403T1200Z-100404T0000Z/
ROCK SPRINGS AND GREEN RIVER-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
229 AM MDT SAT APR 3 2010

...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* SUMMARY AND TIMING...A STRONG COLD FRONT WILL SWEEP ACROSS THE
  AREA THIS MORNING...CAUSING A RAPID INCREASE IN WEST WINDS AND
  EVEN A PERIOD OF SNOW SHOWERS. STRONG WEST WINDS ARE EXPECTED
  TO CONTINUE THROUGH EARLY THIS EVENING. 

* WIND...WEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE
  EXPECTED TODAY.

* IMPACTS...TRAVELERS ON NORTH SOUTH HIGHWAYS WILL EXPERIENCE 
  VERY STRONG CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-031800-
/O.CON.KRIW.HW.W.0002.000000T0000Z-100403T1800Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
229 AM MDT SAT APR 3 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

* SUMMARY AND TIMING...STRONG SOUTHWEST WINDS ARE EXPECTED TO
  AFFECT THE GREEN AND RATTLESNAKE MOUNTAINS EARLY THIS MORNING
  THROUGH AROUND NOON TODAY.

* WIND...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH
  ARE EXPECTED THROUGH NOON TODAY.

* IMPACTS...TRAVELERS ALONG 287 AND 789 WILL EXPERIENCE STRONG 
  CROSS WINDS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ020-031800-
/O.CON.KRIW.HW.W.0002.000000T0000Z-100403T1800Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
229 AM MDT SAT APR 3 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

* SUMMARY AND TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE EARLY
  THIS MORNING HOURS AND CONTINUE THROUGH NOON TODAY. THE STRONGEST
  WINDS ARE EXPECTED ALONG THE SOUTH SIDE OF CASPER AND ON HIGHWAY
  220 THROUGH THE NARROWS JUST SOUTHWEST OF CASPER.

* WIND...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH
  ARE EXPECTED THROUGH NOON TODAY.

* IMPACTS...TRAVELERS ALONG HIGHWAY 20 26 WILL LIKELY EXPERIENCE 
  STRONG CROSS WINDS. TRAVELERS ON HIGHWAY 220 MAY SEE AREAS OF 
  STRONG CROSS WINDS BUT WINDS WILL GENERALLY BE SOUTHWEST ALONG 
  THE DIRECTION OF THE HIGHWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SMITH
048 
WWUS75 KRIW 031754
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1154 AM MDT SAT APR 3 2010

...STRONG WINDS EXPECTED ACROSS PORTIONS OF CENTRAL AND SOUTH
CENTRAL WYOMING EARLY THIS MORNING AND TODAY...

.AN APPROACHING COLD FRONT WILL COMBINE WITH AN INCREASING
PRESSURE GRADIENT AND VERY STRONG WINDS JUST ABOVE THE SURFACE
WILL PRODUCE HIGH WINDS TODAY. HIGH WINDS WILL CONTINUE ACROSS
THE GREEN MOUNTAINS AND RATTLESNAKE RANGE AND ACROSS THE LOWER
ELEVATIONS OF NATRONA COUNTY THROUGH TODAY. A COLD FRONT WILL CROSS
SWEETWATER COUNTY TODAY... CAUSING A RAPID INCREASE IN THE
WINDS ACROSS THE INTERSTATE 80 CORRIDOR. HIGH WINDS ARE LIKELY
ACROSS SWEETWATER COUNTY THROUGH EARLY THIS EVENING.

WYZ019-040000-
/O.EXT.KRIW.HW.W.0002.000000T0000Z-100404T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1154 AM MDT SAT APR 3 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...STRONG SOUTHWEST WINDS ARE EXPECTED TO
  AFFECT THE GREEN AND RATTLESNAKE MOUNTAINS THROUGH TODAY.

* WIND...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH
  ARE EXPECTED THROUGH TODAY.

* IMPACTS...TRAVELERS ALONG 287 AND 789 WILL EXPERIENCE STRONG
  CROSS WINDS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ020-040000-
/O.EXT.KRIW.HW.W.0002.000000T0000Z-100404T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
1154 AM MDT SAT APR 3 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE TODAY.
  THE STRONGEST WINDS ARE EXPECTED ALONG THE SOUTH SIDE OF CASPER
  AND ON HIGHWAY 220 THROUGH THE NARROWS JUST SOUTHWEST OF CASPER.

* WIND...SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH
  ARE EXPECTED THROUGH TODAY.

* IMPACTS...TRAVELERS ALONG HIGHWAY 20 26 WILL LIKELY EXPERIENCE 
  STRONG CROSS WINDS. TRAVELERS ON HIGHWAY 220 MAY SEE AREAS OF 
  STRONG CROSS WINDS BUT WINDS WILL GENERALLY BE SOUTHWEST ALONG 
  THE DIRECTION OF THE HIGHWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ028-030-040000-
/O.CON.KRIW.HW.W.0002.000000T0000Z-100404T0000Z/
ROCK SPRINGS AND GREEN RIVER-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
1154 AM MDT SAT APR 3 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...A STRONG COLD FRONT WILL SWEEP ACROSS THE 
  AREA THIS MORNING...CAUSING A RAPID INCREASE IN WEST WINDS AND 
  EVEN A PERIOD OF SNOW SHOWERS. STRONG WEST WINDS ARE EXPECTED 
  TO CONTINUE THROUGH EARLY THIS EVENING. 

* WIND...WEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE 
  EXPECTED TODAY. 

* IMPACTS...TRAVELERS ON NORTH SOUTH HIGHWAYS WILL EXPERIENCE 
  VERY STRONG CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

C.BAKER
666 
WWUS75 KRIW 040014
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
614 PM MDT SAT APR 3 2010


WYZ019-020-028-030-040115-
/O.EXP.KRIW.HW.W.0002.000000T0000Z-100404T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-ROCK SPRINGS AND GREEN RIVER-
EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER...ROCK SPRINGS...
GREEN RIVER...WAMSUTTER
614 PM MDT SAT APR 3 2010

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WINDS HAD DECREASED BELOW HIGH WIND THRESHOLDS ACROSS THE AREA EARLY
THIS EVENING. WINDS WILL CONTINUE TO DIMINISH THROUGH 8 P.M.. AREAS
OF BLOWING AND DRIFTING SNOW AND LIMITED VISIBILITY...NEAR ZERO AT
TIMES...WILL BE ENCOUNTERED ALONG HIGHWAY 28 OVER SOUTH PASS
THROUGH 8 P.M.

$$

MEUNIER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Apr 2, 2:43 PM MDT, 10 minutes earlier.

Area forecast discussion, Apr 2, 2:43 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
243 PM MDT FRI APR 2 2010

SHORT TERM...TONIGHT THROUGH MONDAY
VERY ACTIVE WEATHER PATTERN WILL CONTINUE FOR THE FORESEEABLE
FUTURE. THE NEXT STORM SYSTEM IS ALREADY BEARING DOWN ON THE WEST
WITH SNOW EXPECTED TO DEVELOP EARLY THIS EVENING. COMBINATION OF
ISENTROPIC UPGLIDE...JET STREAK DYNAMICS AND SOME QG FORCING
SHOULD PROVIDE A POTENT PUNCH OVERNIGHT. THE SNOW SHOULD TAPER OFF
IN THE SOUTH SATURDAY MORNING AND IN THE NORTH BY AFTERNOON. IN
THE WIND CORRIDOR...THE SURFACE GRADIENT IS EXPECTED TO INCREASE
TO BETWEEN 13MB AND 16MB BETWEEN RKS AND GCC OVERNIGHT WHILE H7
WINDS BACK TO THE SW AND INCREASE TO 50KTS. SW WINDS WILL INCREASE
RAPIDLY THIS EVENING AND INCREASE INTO SATURDAY MORNING BEFORE
FROPA. ACROSS THE I80 CORRIDOR...THE WINDS ARE EXPECTED TO
INCREASE RAPIDLY SATURDAY MORNING AS THE COLD FRONT BLOWS THROUGH.
IN ADDITION TO THE POTENTIAL FOR HIGH WINDS DEVELOPING...WE SHOULD
ALSO SEE A PERIOD OF SNOW SHOWERS WHICH WILL SHARPLY REDUCE THE
VISIBILITY WHEN COMBINED WITH THE STRONG TO HIGH WINDS. THE CODY
FOOTHILLS HAVE A BRIEF MTN WAVE SIGNATURE AROUND MIDNIGHT TONIGHT
BUT IT IS VERY BRIEF. THE EVENING CREW CAN WATCH THIS CLOSELY. FOR
NOW...JUST INCREASED THE WINDS QUITE A BIT. THE TROUGH AXIS WILL
PASS ACROSS THE NORTH ON SATURDAY WITH THE FRONT PUSHING DOWN FROM
THE SOUTH UP THERE LEADING TO SOME LIGHT SNOW POTENTIAL ALONG THIS
BOUNDARY.

AND THEN SATURDAY NIGHT...A LEAD SHORTWAVE AHEAD OF THE MAIN
DIGGING TROUGH WILL BRING A QUICK RETURN TO SNOW IN THE SW HALF
LATE SATURDAY NIGHT ON INCREASING ISENTROPIC UPGLIDE. THIS BAND OF
SNOW WILL LIKELY LIFT NWD INTO THE CENTRAL ZONES ON EASTER MORNING
FOR A QUICK SHOT OF SNOW. AFTER A BRIEF RESPITE OR AT LEAST
DECREASE IN THE SNOW...ANOTHER SYSTEM WITH WARMER AIR WILL BRING
ANOTHER ROUND OF PCPN TO THE SOUTH SUNDAY EVENING...MOVING RAPIDLY
NORTH THROUGH THE NIGHT. H7 TEMPS WARM CONSIDERABLY SO WE'LL HAVE
TO WATCH THE MIN TEMPS AS TO WHETHER IT WILL BE ALL SNOW. WITH THE
NIGHTTIME ARRIVAL...MOST OF IT WILL LIKELY BE SNOW BUT THERE COULD
BE A LITTLE RAIN MIXTURE IN THE WARMEST LOCALES. COULD EVEN BE
SOME LIGHT FREEZING RAIN. THE WEST WILL ALSO SEE WIDESPREAD
ISENTROPIC UPGLIDE PCPN BEGINNING SUNDAY NIGHT AND THEN
TRANSITIONING TO STRONGER TROUGH DYNAMICS ON MONDAY FOR MORE
POTENTIALLY SIGNIFICANT SNOW. QUITE AN ACTIVE AND BUSY PATTERN
THIS PAST WEEK AND NO LETUP IN SIGHT YET.

LONG TERM...MONDAY NIGHT THROUGH FRIDAY
THE FIRST PART OF THE WORK WEEK LOOKS TO BE THE MOST ACTIVE...AS YET
ANOTHER STORM SYSTEM TAKES AIM FOR THE COWBOY STATE.  ON MONDAY THE
AREA WILL BE IN THE SOUTHWESTERLY FLOW AHEAD OF THE TROUGH ACROSS
THE WEST COAST.  A LEE TROUGH IS EXPECTED TO DEVELOP ON MONDAY IN
RESPONSE TO THE APPROACHING STORM SYSTEM.  THIS IN ADDITION TO
STRENGTHEN 700MB FLOW BETWEEN 30 AND 50 KTS WILL MAKE FOR A WINDY
DAY FROM KRKS TO KCPR.  THE GFS HAS BEEN VERY CONSISTENT OVER THE
PAST 3-4 DAYS IN SHOWING LIFTED INDEXES AROUND -2 AND STEEP LAPSE
RATES BETWEEN 7 AND 8.5 DEG CELSIUS.  THUS HAVE ADDED THUNDERSTORMS
TO THE MIX ON MONDAY AFTERNOON AND EVENING.  THE 00Z ECMWF HAS
TRENDED TOWARDS THE GFS SOLUTION WITH THE EASTWARD PROGRESSION OF
THE TROUGH...BUT STILL A BIT SLOWER ESPECIALLY AFTER TUESDAY.
MEDIUM RANGE MODELS ARE IN DECENT AGREEMENT WITH THE COLD FRONT
PUSHING ACROSS THE AREA MONDAY NIGHT AND TUESDAY.  HAVE INCREASED
POPS TO CHANCE CATEGORY ACROSS THE ENTIRE AREA MONDAY NIGHT AND
TUESDAY...WITH AN EMPHASIS IN FAVORED UPSLOPE AREAS...ESPECIALLY ON
TUESDAY.  HAVE CONTINUED TO COOL TEMPERATURES ON TUESDAY...AS 700MB
TEMPS DROP TO AROUND -10 DEG CELSIUS.  THIS COLD AIR ADVECTION AND
GOOD CHANCE FOR CLOUD COVER AND SNOWFALL WILL PROBABLY RESULT IN
TEMPS GENERALLY IN THE LOWER 30S.  HOWEVER HAVE NOT GONE THAT COOL
YET...AND WILL LET LATER SHIFTS CONTINUE TO DROP TEMPS AS THE SYSTEM
CERTAINTY INCREASES.  COULD SEE SOME LINGERING SNOWFALL...ESPECIALLY
OUT EAST ON WEDNESDAY...AS THE SYSTEM SLOWLY EXITS.  WEAK RIDGING IS
EXPECTED THURSDAY AND FRIDAY...AHEAD OF THE NEXT BIG TROUGH NEXT
WEEKEND.  THERE IS A CHANCE THAT WEAK DISTURBANCES AHEAD OF THIS
TROUGH IN THE WEAK RIDGING THURSDAY/FRIDAY COULD PRODUCE MORE
PRECIPITATION THAN CURRENTLY FORECAST.  TEMPERATURES IN THE EXTENDED
WILL GENERALLY BE BELOW AVERAGE...WITH THE BEST SHOT AT SEASONAL TO
SLIGHTLY ABOVE AVERAGE ON MONDAY AND THEN LATE NEXT WEEK.

AVIATION...
A PACIFIC STORM SYSTEM OVER THE PACIFIC NORTHWEST WILL BE
APPROACHING WYOMING TONIGHT AND WILL RAPIDLY TRACK EAST ACROSS
WYOMING SATURDAY. SNOW AND LOWERING CIGS WILL RESULT ACROSS WESTERN
WYOMING TONIGHT WITH THE SNOW FIRST BREAKING OUT ACROSS KJAC AS
EARLY AS 00Z THIS EVENING BEFORE SPREADING EAST NORTHEAST ACROSS THE
REST OF WESTERN WYOMING INCLUDING KBPI AND KPNA BY 03Z. MVFR AND
EMBEDDED IFR CONDITIONS AS WELL AS MOUNTAIN OBSCURATIONS WILL RESULT.
THIS SNOWFALL WILL PERSIST THROUGH 15Z SATURDAY.

THE PRESSURE GRADIENT WILL INCREASE OUT AHEAD OF THIS APPROACHING
WEATHER SYSTEM. AS A RESULT SOUTHWEST WINDS WILL INCREASE TO SPEEDS
OF 30 TO 40 MPH WITH GUSTS TO 60 MPH FROM THE GREEN MOUNTAINS TO
KCPR BY 03Z THIS EVENING AND PERSISTING THROUGH 18Z SATURDAY. WEST
WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR ACROSS
SWEETWATER COUNTY INCLUDING KRKS FROM 12Z SATURDAY THROUGH 18Z
SATURDAY DURING WHICH TIME THE ASSOCIATED PACIFIC COLD FRONT WILL
TRACK EAST ACROSS WYOMING.

FIRE WEATHER...
MORE SNOW WILL MOVE INTO THE WEST TONIGHT AND CONTINUE THROUGH
SATURDAY. EAST OF THE DIVIDE...STRONG TO HIGH WINDS WILL DEVELOP
TONIGHT FROM GREEN MOUNTAINS AND RATTLESNAKE RANGE OVER TO CASPER.
ANOTHER VERY WINDY AREA WILL BE ALONG THE EAST SLOPE OF THE
ABSAROKA MOUNTAINS AND POTENTIALLY INTO THE CODY FOOTHILLS. A
STRONG COLD FRONT WILL PUSH ACROSS THE STATE SATURDAY PRODUCING
STRONG WEST WINDS WITH HIGH WINDS POSSIBLE ALONG INTERSTATE 80
ALONG WITH SNOW SHOWERS. AN ACTIVE WEATHER PATTERN WILL BRING SEVERAL
PERIODS OF SNOW OUT WEST THROUGH EARLY NEXT WEEK. SOME LIGHT SNOW
WILL ALSO MOVE FROM SOUTHERN WYOMING INTO CENTRAL WYOMING LATER
SATURDAY NIGHT INTO SUNDAY MORNING.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO NOON MDT SATURDAY
WYZ020.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO NOON MDT
SATURDAY WYZ023>025-027.

HIGH WIND WARNING FROM 9 PM THIS EVENING TO NOON MDT SATURDAY
WYZ019.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM MDT
SATURDAY WYZ001-012-013.

HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON
WYZ028-030.

&&

SHORT TERM...SKRBAC
LONG TERM...WM
AVIATION...LIPSON
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Apr 2, 11:44 AM MDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1144 AM MDT FRI APR 2 2010

WYZ001>020-022>030-031100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1144 AM MDT FRI APR 2 2010

...HIGH WIND WATCH FROM SWEETWATER TO NATRONA COUNTIES FOR TONIGHT
AND SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH TO GUSTS 60 MPH ARE
EXPECTED TO DEVELOP IN THE GREEN MOUNTAINS THIS EVENING BEFORE
SPREADING EAST TO THE CASPER AREA BY MIDNIGHT TONIGHT.

SNOWFALL WILL RETURN TO WESTERN WYOMING TONIGHT WITH PERIODS OF
LIGHT TO MODERATE SNOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG SOUTHWEST WINDS WILL CONTINUE FROM THE GREEN MOUNTAINS TO
CASPER THROUGH NOON ON SATURDAY. WEST SOUTHWEST WINDS OF 30 TO 40 MPH
WITH GUSTS TO 60 MPH WILL DEVELOP IN SWEETWATER COUNTY INCLUDING
ROCK SPRINGS BY 6 AM SATURDAY MORNING AND ARE EXPECTED TO CONTINUE
THERE THROUGH 6 PM SATURDAY.

SNOW WILL CONTINUE SATURDAY ACROSS WESTERN WYOMING AND IS EXPECTED
TO END SATURDAY EVENING. LIGHT TO MODERATE SNOWFALL ACCUMULATIONS ARE
LIKELY WITH 2 TO 4 INCHES IN THE LOWER ELEVATIONS AND 6 TO 10 INCHES
IN THE MOUNTAINS BY SATURDAY EVENING.

ANOTHER STORM SYSTEM WILL AFFECT THE AREA MONDAY THROUGH
TUESDAY NIGHT. THE WEST COULD SEE SIGNIFICANT SNOWFALL MONDAY AND
MONDAY NIGHT...WHILE EAST OF THE DIVIDE COULD SEE SIGNIFICANT
SNOWFALL MONDAY NIGHT THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL OVER 2 INCHES.  THANK
YOU.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 11:16 AM MDTHigh Wind WatchRIWFremont, Natrona, Sweetwater15 hr
Apr 2, 3:40 PM MDTWinter Weather AdvisoryRIWFremont, Lincoln, Park, Sublette, Teton23 hr

Nearby

High Wind Warnings in Wyoming, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.